Alert archive / Oregon / River Flood Warnings in 2011
River Flood Warning 2, NWS Pendleton, OR
NWS Pendleton, OR issued this river flood warning at Jan 16, 2011, 7:24 AM PST for Umatilla County, Oregon. It took effect at Jan 16, 2011, 7:56 AM PST. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2011, 7:24 AM PST (15:24 UTC)
- In effect from
- Jan 16, 2011, 7:56 AM PST
- Expired
- Jan 17, 2011, 11:35 AM PST
- In force
- 28 hr
- Issued by
- NWS Pendleton, OR
- Flood severity
- Minor
County Umatilla County, OR
The radar
The Pendleton radar (KPDT), 14 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Umatilla River near Gibbon (GIBO3). The gauge peaked at 7.71 ft at Jan 16, 2011, 10:00 PM PST.
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 9 ft
- Major stage
- 11.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 14020000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
259 WGUS46 KPDT 161524 FLWPDT BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PENDLETON OR 724 AM PST SUN JAN 16 2011 ...THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OREGON... UMATILLA RIVER NEAR GIBBON AFFECTING UMATILLA COUNTY UMATILLA RIVER AT PENDLETON AFFECTING UMATILLA COUNTY ORC059-170324- /O.NEW.KPDT.FL.W.0002.110116T1556Z-110117T1746Z/ /GIBO3.1.ER.110116T1556Z.110117T0000Z.110117T1146Z.NR/ 724 AM PST SUN JAN 16 2011 THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A * FLOOD WARNING FOR THE UMATILLA RIVER NEAR GIBBON. * UNTIL MONDAY MORNING. * AT 6:15 AM SUNDAY THE STAGE WAS 6.7 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO RISE TO NEAR 7.7 FEET BY LATE THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY $$ ORC059-170324- /O.NEW.KPDT.FL.W.0003.110117T0425Z-110117T1349Z/ /PDTO3.1.ER.110117T0425Z.110117T0600Z.110117T0749Z.NO/ 724 AM PST SUN JAN 16 2011 THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A * FLOOD WARNING FOR THE UMATILLA RIVER AT PENDLETON. * FROM THIS EVENING TO LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM SUNDAY THE STAGE WAS 6.0 FEET. * FLOOD STAGE IS 7.8 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 7.9 FEET BY TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE ON MONDAY * AT 8.0 FEET...AT THIS STAGE...FLOODING OF AREAS ALONG THE RIVER...ESPECIALLY IN THE THE RIVERSIDE SECTION OF PENDLETON CAN BE EXPECTED. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... RIVER STAGE FORECASTS ARE BASED ON OBSERVED AND FORECAST RAINFALL AND TEMPERATURES. IF ACTUAL RAINFALL AND TEMPERATURES VARY FROM THE FORECAST VALUES, THE RIVER STAGE WILL VARY ACCORDINGLY. RIVER FORECASTS INCLUDE CURRENT AND PLANNED RESERVOIR RELEASES. FOR THE LATEST RIVER STAGES AND FORECASTS, VISIT OUR WEB PAGE AT HTTP://WWW.WEATHER.GOV/PENDLETON. $$ &&
5 follow-up statements
984 WGUS86 KPDT 161604 FLSPDT FLOOD STATEMENT NATIONAL WEATHER SERVICE PENDLETON OR 804 AM PST SUN JAN 16 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OREGON.. UMATILLA RIVER NEAR GIBBON AFFECTING UMATILLA COUNTY UMATILLA RIVER AT PENDLETON AFFECTING UMATILLA COUNTY FOR THE UMATILLA RIVER, INCLUDING GIBBON...PENDLETON, MINOR FLOODING IS FORECASTED. ORC059-170404- /O.CON.KPDT.FL.W.0002.000000T0000Z-110117T1746Z/ /GIBO3.1.ER.110116T1600Z.110117T0000Z.110117T1146Z.NR/ 804 AM PST SUN JAN 16 2011 THE FLOOD WARNING CONTINUES FOR THE UMATILLA RIVER NEAR GIBBON. * AT 7:15 AM SUNDAY THE STAGE WAS 6.9 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO RISE TO NEAR 7.7 FEET BY LATE THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TOMORROW. $$ ORC059-170404- /O.CON.KPDT.FL.W.0003.110117T0425Z-110117T1349Z/ /PDTO3.1.ER.110117T0425Z.110117T0600Z.110117T0749Z.NO/ 804 AM PST SUN JAN 16 2011 THE FLOOD WARNING CONTINUES FOR THE UMATILLA RIVER AT PENDLETON. * FROM THIS EVENING TO LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM SUNDAY THE STAGE WAS 6.0 FEET. * FLOOD STAGE IS 7.8 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 7.9 FEET BY TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE ON MONDAY. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND, DON'T DROWN. DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS. RIVER STAGE FORECASTS ARE BASED ON OBSERVED AND FORECAST RAINFALL AND TEMPERATURES. IF ACTUAL RAINFALL AND TEMPERATURES VARY FROM THE FORECAST VALUES, THE RIVER STAGE WILL VARY ACCORDINGLY. RIVER FORECASTS INCLUDE CURRENT AND PLANNED RESERVOIR RELEASES. FOR THE LATEST RIVER STAGES AND FORECASTS, VISIT OUR WEB PAGE AT HTTP://WWW.WEATHER.GOV/PENDLETON. $$ &&
877 WGUS86 KPDT 162101 FLSPDT FLOOD STATEMENT NATIONAL WEATHER SERVICE PENDLETON OR 101 PM PST SUN JAN 16 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OREGON... UMATILLA RIVER NEAR GIBBON AFFECTING UMATILLA COUNTY UMATILLA RIVER AT PENDLETON AFFECTING UMATILLA COUNTY FOR THE UMATILLA RIVER, INCLUDING GIBBON...PENDLETON, MINOR FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE. ORC059-170901- /O.EXT.KPDT.FL.W.0002.000000T0000Z-110117T0948Z/ /GIBO3.1.ER.110116T1918Z.110117T0000Z.110117T0348Z.NO/ 101 PM PST SUN JAN 16 2011 THE FLOOD WARNING CONTINUES FOR THE UMATILLA RIVER NEAR GIBBON. * AT 12:15 PM SUNDAY THE STAGE WAS 7.1 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 7.3 FEET BY LATE THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE OVERNIGHT. $$ ORC059-170901- /O.EXT.KPDT.FL.W.0003.110116T2335Z-110117T1619Z/ /PDTO3.1.ER.110116T2335Z.110117T0600Z.110117T1019Z.NO/ 101 PM PST SUN JAN 16 2011 THE FLOOD WARNING CONTINUES FOR THE UMATILLA RIVER AT PENDLETON. * UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 12:00 PM SUNDAY THE STAGE WAS 7.2 FEET. * FLOOD STAGE IS 7.8 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 8.4 FEET BY TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY NIGHT. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND, DON'T DROWN. DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS. RIVER STAGE FORECASTS ARE BASED ON OBSERVED AND FORECAST RAINFALL AND TEMPERATURES. IF ACTUAL RAINFALL AND TEMPERATURES VARY FROM THE FORECAST VALUES, THE RIVER STAGE WILL VARY ACCORDINGLY. RIVER FORECASTS INCLUDE CURRENT AND PLANNED RESERVOIR RELEASES. FOR THE LATEST RIVER STAGES AND FORECASTS, VISIT OUR WEB PAGE AT HTTP://WWW.WEATHER.GOV/PENDLETON. $$ &&
472 WGUS86 KPDT 170613 FLSPDT FLOOD STATEMENT NATIONAL WEATHER SERVICE PENDLETON OR 1013 PM PST SUN JAN 16 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OREGON... UMATILLA RIVER NEAR GIBBON AFFECTING UMATILLA COUNTY UMATILLA RIVER AT PENDLETON AFFECTING UMATILLA COUNTY FOR THE UMATILLA RIVER, INCLUDING GIBBON...PENDLETON, MODERATE FLOODING IS OCCURRING, WITH RIVER LEVELS FORECASTED TO DECREASE. ORC059-171522- /O.EXT.KPDT.FL.W.0002.000000T0000Z-110117T1522Z/ /GIBO3.1.ER.110116T1918Z.110117T0515Z.110117T0922Z.NR/ 1013 PM PST SUN JAN 16 2011 THE FLOOD WARNING CONTINUES FOR THE UMATILLA RIVER NEAR GIBBON. * AT 9:15 PM SUNDAY THE STAGE WAS 7.7 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE BY AFTER MIDNIGHT MONDAY NIGHT. $$ ORC059-171813- /O.EXT.KPDT.FL.W.0003.000000T0000Z-110118T0200Z/ /PDTO3.2.ER.110116T2237Z.110117T0600Z.110117T2000Z.NR/ 1013 PM PST SUN JAN 16 2011 THE FLOOD WARNING CONTINUES FOR THE UMATILLA RIVER AT PENDLETON. * AT 10:00 PM SUNDAY THE STAGE WAS 9.5 FEET. * FLOOD STAGE IS 7.8 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE BY MONDAY EARLY AFTERNOON. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND, DON'T DROWN. DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS. RIVER STAGE FORECASTS ARE BASED ON OBSERVED AND FORECAST RAINFALL AND TEMPERATURES. IF ACTUAL RAINFALL AND TEMPERATURES VARY FROM THE FORECAST VALUES, THE RIVER STAGE WILL VARY ACCORDINGLY. RIVER FORECASTS INCLUDE CURRENT AND PLANNED RESERVOIR RELEASES. FOR THE LATEST RIVER STAGES AND FORECASTS, VISIT OUR WEB PAGE AT HTTP://WWW.WEATHER.GOV/PENDLETON. $$ &&
165 WGUS86 KPDT 171353 FLSPDT FLOOD STATEMENT NATIONAL WEATHER SERVICE PENDLETON OR 553 AM PST MON JAN 17 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OREGON... UMATILLA RIVER NEAR GIBBON AFFECTING UMATILLA COUNTY UMATILLA RIVER AT PENDLETON AFFECTING UMATILLA COUNTY FOR THE UMATILLA RIVER, INCLUDING GIBBON AND PENDLETON, MODERATE FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE. ORC059-172110- /O.EXT.KPDT.FL.W.0002.000000T0000Z-110117T2110Z/ /GIBO3.1.ER.110116T1918Z.110117T0600Z.110117T1510Z.NR/ 553 AM PST MON JAN 17 2011 THE FLOOD WARNING CONTINUES FOR THE UMATILLA RIVER NEAR GIBBON. * AT 5:15 AM MONDAY THE STAGE WAS 7.3 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS MORNING. $$ ORC059-180153- /O.EXT.KPDT.FL.W.0003.000000T0000Z-110118T2354Z/ /PDTO3.2.ER.110116T2237Z.110117T1115Z.110118T1754Z.NR/ 553 AM PST MON JAN 17 2011 THE FLOOD WARNING CONTINUES FOR THE UMATILLA RIVER AT PENDLETON. * AT 5:00 AM MONDAY THE STAGE WAS 10.1 FEET. * FLOOD STAGE IS 7.8 FEET. * MODERATE FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...THE RIVER IS EXPECTED TO RECEDE AND WILL FALL BELOW FLOOD STAGE TUESDAY LATE MORNING. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND, DON'T DROWN. DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS. RIVER STAGE FORECASTS ARE BASED ON OBSERVED AND FORECAST RAINFALL AND TEMPERATURES. IF ACTUAL RAINFALL AND TEMPERATURES VARY FROM THE FORECAST VALUES, THE RIVER STAGE WILL VARY ACCORDINGLY. RIVER FORECASTS INCLUDE CURRENT AND PLANNED RESERVOIR RELEASES. FOR THE LATEST RIVER STAGES AND FORECASTS, VISIT OUR WEB PAGE AT HTTP://WWW.WEATHER.GOV/PENDLETON. $$ &&
283 WGUS86 KPDT 171935 FLSPDT FLOOD STATEMENT NATIONAL WEATHER SERVICE PENDLETON OR 1135 AM PST MON JAN 17 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OREGON... UMATILLA RIVER NEAR GIBBON AFFECTING UMATILLA COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OREGON... UMATILLA RIVER AT PENDLETON AFFECTING UMATILLA COUNTY FOR THE UMATILLA RIVER, INCLUDING GIBBON...PENDLETON, MODERATE FLOODING IS OCCURRING, WITH RIVER LEVELS FORECASTED TO DECREASE. ORC059-172005- /O.CAN.KPDT.FL.W.0002.000000T0000Z-110117T2110Z/ /GIBO3.1.ER.110116T1918Z.110117T0600Z.110117T1630Z.NR/ 1135 AM PST MON JAN 17 2011 THE FLOOD WARNING IS CANCELLED FOR THE UMATILLA RIVER NEAR GIBBON. * AT 11:15 AM MONDAY THE STAGE WAS 6.8 FEET. * FLOOD STAGE IS 7.0 FEET. * THE RIVER FELL BELOW FLOOD STAGE AT 8:30 AM MONDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.0 FEET BY EARLY TOMORROW. $$ ORC059-180735- /O.EXT.KPDT.FL.W.0003.000000T0000Z-110118T1345Z/ /PDTO3.2.ER.110116T2237Z.110117T1115Z.110118T0745Z.NR/ 1135 AM PST MON JAN 17 2011 THE FLOOD WARNING CONTINUES FOR THE UMATILLA RIVER AT PENDLETON. * AT 11:00 AM MONDAY THE STAGE WAS 9.4 FEET. * FLOOD STAGE IS 7.8 FEET. * MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE LATE TONIGHT. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND, DON'T DROWN. DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS. RIVER STAGE FORECASTS ARE BASED ON OBSERVED AND FORECAST RAINFALL AND TEMPERATURES. IF ACTUAL RAINFALL AND TEMPERATURES VARY FROM THE FORECAST VALUES, THE RIVER STAGE WILL VARY ACCORDINGLY. RIVER FORECASTS INCLUDE CURRENT AND PLANNED RESERVOIR RELEASES. FOR THE LATEST RIVER STAGES AND FORECASTS, VISIT OUR WEB PAGE AT HTTP://WWW.WEATHER.GOV/PENDLETON. $$ &&
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this river flood warning went out at Jan 16, 2:40 AM PST, 4 hours 44 minutes earlier.
Area forecast discussion, Jan 16, 2:40 AM PST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 240 AM PST SUN JAN 16 2011 .SHORT TERM...TODAY THROUGH MONDAY NIGHT. THE PRIMARY WEATHER CONCERN IN THE SHORT TERM WILL BE HIGH WATER LEVELS ALONG THE RIVERS AND STREAMS IN THE FORECAST AREA. THE HYDROLOGY SECTION WILL PROVIDE MORE DETAILS. A VERY MOIST WARM FRONT WITH A SIGNIFICANT MOISTURE PLUME OFF THE PACIFIC HAS BROUGHT WIDESPREAD RAIN WITH 24 RAINFALL AMOUNTS OF 0.5-1.0 INCH ALONG THE EAST SLOPES OF THE CASCADES AND BLUE MOUNTAINS AND 0.25-0.5 OF AN INCH ELSEWHERE. A STEADY STREAM OF PACIFIC MOISTURE WILL CONTINUE TO BRING MODERATE TO HEAVY RAIN OVER THE MOUNTAINS AIDED BY OROGRAPHIC LIFT. THE COLUMBIA BASIN WILL SEE LIGHT TO MODERATE RAIN THE MORNING DECREASING THIS AFTERNOON AND EVENING. A STRONG WESTERLY FLOW WILL PROVIDE RAIN SHADOWING OFF THE CASCADES. THE DOWNSLOPE DRYING WILL TAKE PLACE OVERNIGHT...AND RAIN WILL END THROUGHOUT THE COLUMBIA BASIN DOWN TO CENTRAL OREGON. RAIN WILL GRADUALLY TAPER OFF OVER THE MOUNTAINS OVERNIGHT AFTER THE PASSAGE OF A SURFACE COLD FRONT. WINDS ALOFT WILL INCREASE FROM THE NW OVERNIGHT AND MONDAY MORNING...AND HIGH PRESSURE BUILDING BEHIND THE FRONT WILL RESULT IN A TIGHT PRESSURE GRADIENT. IT WILL BE BREEZY/WINDY THROUGHOUT THE FORECAST AREA TONIGHT AND MONDAY MORNING (STRONG WINDS ALONG RIDGETOPS). A WIND ADVISORY WILL BE ISSUED FOR THE LOWER COLUMBIA BASIN OF WASHINGTON TONIGHT UNTIL NOON ON MONDAY. MAIN CONCERN WILL BE THE HORSE HEAVEN HILLS AND NEAR HANFORD...AREAS THAT ARE WIND PRONE TO STRONG SW WINDS AND SHOULD HAVE GUSTS IN THE 45-55 MPH RANGE. SHOWERS WILL CONTINUE OVER THE MOUNTAINS MONDAY...MAINLY ALONG THE NW FACING SLOPES. THE REST OF THE AREA WILL SEE LITTLE TO NO PRECIPITATION. ONLY A FEW LINGERING SHOWERS ARE EXPECTED MONDAY NIGHT. COOLER AIR WILL SPREAD EAST OF THE CASCADES MONDAY AND MONDAY NIGHT...AND IT WILL BE QUITE A BIT COOLER MONDAY NIGHT COMPARED TO THE UNSEASONABLY WARM TEMPERATURES WE HAVE EXPERIENCED THE PAST SEVERAL DAYS. JOHNSON .LONG TERM...TUESDAY THROUGH SATURDAY...MODELS CONTINUE TO INDICATE A RIDGE OF HIGH PRESSURE IN THE EAST PACIFIC AND A WEATHER DISTURBANCE MOVING THROUGH THE NORTHWEST FLOW OVER THE FORECAST AREA ON TUESDAY. MODELS DIFFER HOWEVER IN THE DETAILS OF HOW MUCH PRECIPITATION WILL BE WITH THE SYSTEM. THE CASCADES AND MOUNTAINS OF NORTHEAST OREGON HAVE THE BEST CHANCE FOR PRECIPITATION DUE TO THE UPSLOPE FLOW...WHILE THE LOWER ELEVATIONS HAVE A LESSER CHANCE WITH RAINSHADOWING. SNOW LEVELS WILL LOWER ACROSS THE REGION AS COLDER AIR MOVES IN WITH THIS SYSTEM TUESDAY NIGHT INTO WEDNESDAY. THIS WILL LEAD TO A CHANCE OF RAIN AND SNOW FOR THE ENTIRE AREA...THOUGH THE BRUNT OF THE PRECIPITATION WILL BE EAST OF THE AREA BY TUESDAY NIGHT EXCEPT IN FAVORABLE NORTHWEST UPSLOPE FLOW REGIONS. THE RIDGE OF HIGH PRESSURE WILL SHIFT EAST AND BRING A DRY NORTHWEST FLOW TO MOST OF THE AREA FOR WEDNESDAY AND THURSDAY. THE NEXT SYSTEM WILL IMPACT THE AREA BY FRIDAY. THE EUROPEAN MODEL IS FASTER WITH THE SYSTEM...BRINGING IT THROUGH THURSDAY NIGHT WHILE THE GFS BRINGS IT THROUGH ON FRIDAY/FRIDAY NIGHT. HAVE A CHANCE OF PRECIPITATION FOR THE HIGHER TERRAIN STARTING THURSDAY NIGHT DUE TO THE UNCERTAINTY OF THE TIMING OF THE SYSTEM AND INCREASE THE CHANCES INTO FRIDAY AND FRIDAY NIGHT WHEN BOTH MODELS INDICATE UNSETTLED FLOW OVER THE REGION. THIS UNSETTLED PATTERN WILL CONTINUE INTO NEXT WEEKEND. DMH && .AVIATION...12Z TAFS...FOG AND MIST WILL CONTINUE TO IMPACT KDLS AND KYKM THROUGH THE MORNING HOURS AS ABUNDANT MOISTURE STREAMS INTO THE REGION. THESE IFR TO LIFR CONDITIONS IN LOW CEILINGS AND VISIBILITIES ARE EXPECTED TO IMPROVE LATER THIS MORNING. MVFR CONDITIONS WITH THE RAIN WILL REMAIN POSSIBLE THROUGH THE DAY...THOUGH VICINITY RAIN WILL END AT KYKM BY THE AFTERNOON. THE REST OF THE FORECAST AREA WILL SEE A DECREASE IN RAIN COVERAGE THIS EVENING AND OVERNIGHT AS THE WEATHER SYSTEM MOVES OFF TO THE EAST. SURFACE WINDS WILL INCREASE THIS AFTERNOON ACROSS THE AREA WITH KPSC...KYKM...KALW AND KPDT SEEING GUSTS 25 TO 35 KTS BY THE EVENING HOURS AND 20 TO 25 KTS CAN BE EXPECTED ELSEWHERE. DMH && .HYDROLOGY...THERE HAVE BEEN SHARP RISES ALONG MANY OF THE RIVERS THE PAST 12 HOURS ASSOCIATED WITH RAIN AND SNOW MELT RUNOFF. THE KLICKITAT RIVER NEAR PITT IS JUST UNDER BANKFULL AND IS FORECAST TO RISE ABOVE FLOOD STAGE BY NOON TODAY. A FLOOD WARNING WAS ISSUED FOR THE KLICKITAT RIVER...AND MINOR FLOODING IS EXPECTED. FLOOD WATCHES WERE ISSUED FOR THE WALLA WALLA RIVER NEAR TOUCHET AND THE UMATILLA RIVER AT PENDLETON...AS LATEST FORECAST BRINGS LEVELS TO FLOOD STAGE MONDAY AFTERNOON. ADDITIONAL FLOOD WATCHES AND WARNINGS MAY BE ISSUED FOR OTHER RIVERS IF LEVELS SHOULD SPIKE SUDDENLY. SMALL STREAM FLOOD ADVISORIES REMAIN IN EFFECT FOR AREAS NEAR THE EAST SLOPES OF THE WASHINGTON CASCADES. JOHNSON && .PRELIMINARY POINT TEMPS/POPS... PDT 59 45 53 41 / 100 40 20 10 ALW 60 46 55 40 / 100 40 20 10 PSC 61 45 57 39 / 60 20 10 0 YKM 54 41 52 34 / 40 20 20 0 HRI 62 45 56 38 / 60 20 10 10 ELN 52 43 49 34 / 40 30 20 10 RDM 60 41 53 33 / 70 30 10 10 LGD 50 42 48 35 / 90 60 40 20 GCD 50 43 47 37 / 70 60 20 20 DLS 59 46 55 39 / 80 40 20 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...WIND ADVISORY FROM 10 PM THIS EVENING TO NOON PST MONDAY WAZ028. && THREAT INDEX TODAY : YELLOW MONDAY : YELLOW TUESDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 85/84/84
Hazardous weather outlook, Jan 16, 5:45 AM PST, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PENDLETON OR
545 AM PST SUN JAN 16 2011
CORRECTED DAY ONE DISCUSSION
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
171300-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
545 AM PST SUN JAN 16 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
FLOODING
EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
MOUNTAINS OF WASHINGTON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN
BLUE MOUNTAINS OF OREGON
STRONG WIND
LOWER COLUMBIA BASIN OF WASHINGTON
RECENT HEAVY RAIN AND SNOWMELT RUNOFF HAVE FORCED WATER LEVELS ON
MANY RIVERS AND STREAMS TO RISE RAPIDLY. A FLOOD WARNING IS
CURRENTLY IN EFFECT FOR THE KLICKITAT RIVER NEAR PITT...AS IT IS
EXPECTED TO RISE TO FLOOD STAGE WITH MINOR FLOODING THIS AFTERNOON.
DETAILS CAN BE FOUND IN THE PRODUCT...PDXFLWPDT. FLOOD WATCHES HAVE
BEEN POSTED (PDXFFAPDT) FOR THE WALLA WALLA AND UMATILLA RIVERS. A
SMALL STREAM ADVISORY IS CURRENTLY IN EFFECT (PDXFLSPDT) FOR THE
AREAS LISTED ABOVE. ADDITIONAL FLOOD STATEMENTS MAY BE ISSUED
AS RIVER AND STREAM LEVELS RESPOND TO THE RAIN AND SNOWMELT.
A COLD FRONT WILL PUSH EAST OF THE CASCADES TONIGHT. WINDS ALOFT
WILL INCREASE AND PRESSURE GRADIENTS WILL TIGHTEN AFTER THE FRONTAL
PASSAGE. IT WILL BE BREEZY TO WINDY ACROSS THE FORECAST AREA WITH
GUSTS TO 40 MPH. IN THE LOWER COLUMBIA BASIN OF
WASHINGTON...PARTICULARLY ALONG THE HORSE HEAVEN HILLS AND NEAR
HANFORD...GUSTS OF 45-55 MPH ARE EXPECTED. A WIND ADVISORY IS IN
EFFECT FOR THIS AREA FROM 10 PM TONIGHT UNTIL 12 PM PST ON MONDAY.
FOR DETAILS...REFER TO THE NWS PRODUCT...PDXNPWPDT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
FLOODING MONDAY
SIMCOE HIGHLANDS, FOOTHILLS OF THE BLUE MOUNTAINS OF
WASHINGTON, FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF
OREGON, FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON
STRONG WIND MONDAY
LOWER COLUMBIA BASIN OF WASHINGTON
FLOODING WILL REMAIN A CONCERN ON MONDAY. HOWEVER...RAIN WILL TAPER
OFF MONDAY WITH ONLY A FEW LINGERING SHOWERS ON MONDAY NIGHT. WINDS
WILL ALSO DECREASE ON MONDAY BUT WILL BE VERY WINDY OVER PORTIONS OF
THE LOWER COLUMBIA BASIN IN THE MORNING.
A NORTHWEST FLOW ALOFT ON TUESDAY WILL AIDE IN OROGRAPHIC SHOWERS
OVER THE CASCADES AND THE EASTERN MOUNTAINS AS A WEAK DISTURBANCE
MOVES ACROSS THE REGION. A STRONGER SYSTEM WILL BRING AREAS OF RAIN
AND SNOW TUESDAY NIGHT AND WEDNESDAY WITH SNOW LEVELS AROUND
2000-2500 FEET. DRIER CONDITIONS WILL FOLLOW WEDNESDAY AND THURSDAY
BEFORE THE NEXT SYSTEM ARRIVES ON THURSDAY NIGHT AND FRIDAY. WET AND
UNSETTLED CONDITIONS ARE EXPECTED NEXT WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED DUE TO FLOODING AND WINDS IN THE
LOWER COLUMBIA BASIN OF WASHINGTON THE NEXT COUPLE OF DAYS.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.In the hours before
Local storm report, Jan 16, 6:32 AM PST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
632 AM PST SUN JAN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HEAVY RAIN 2 N MEACHAM 45.53N 118.42W
01/16/2011 M1.29 INCH UMATILLA OR TRAINED SPOTTER
1.29 INCHES SINCE 5 PM YESTERDAY. THE FOUR-FEET OF SNOW
THAT WAS ON THE GROUND HAS MELTED DOWN TO CLOSE TO
TWO-FEET.
&&
MJOHNSONThe office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 6:26 PM PST | Areal Flood Advisory | PDT | Umatilla, Union, Wallowa | 43 hr |
| Jan 16, 1:04 AM PST | River Flood Watch | PDT | Umatilla | 7 hr |
| Jan 16, 3:33 AM PST | Wind Advisory | PDT | Deschutes, Gilliam, Jefferson, Morrow, Sherman, Umatilla and 2 more | 42 hr |
| Jan 16, 7:24 AM PST | River Flood Warning | PDT | Umatilla | 39 hr |
Nearby
River Flood Warnings in Oregon, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.